Georgia, 2013Flash Flood in Georgia, August 19 to 20, 2013
August 19 to 20, 2013 · NWS FFC · 1 event in 1 county or zone
A warm front remained stalled across the state on the 19th, with the cool wedge of high pressure still nosing into northeast Georgia. The warm front lifted north during the afternoon, and with a warm and unstable airmass to the south, once again several showers and thunderstorms developed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front remained stalled across the state on the 19th, with the cool wedge of high pressure still nosing into northeast Georgia. The warm front lifted north during the afternoon, and with a warm and unstable airmass to the south, once again several showers and thunderstorms developed. Isolated flash flooding was reported in Upson County as a result.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 19, 7:00 PM EST, 2 hours earlier.
Area forecast discussion, Aug 19, 7:00 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT MON AUG 19 2013
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
WARM...MOIST AIRMASS REMAINS IN PLACE ACROSS THE STATE...WITH A WET
SHORT TERM PERIOD EXPECTED. WARM FRONT REMAINING ACROSS THE STATE
TODAY WILL MOVE NORTHWARD SOMEWHAT THROUGH TUESDAY AS AN ACTIVE
UPPER TROUGH REMAINS TO THE WEST TODAY. PRECIP ACTIVITY THROUGH THE
EVENING WILL BE FOCUSED ALONG THE FRONTAL BOUNDARY...AND HAVE KEPT
POPS HIGHER /GOOD CHANCE TO LIKELY/ ACROSS THE SOUTHERN PORTIONS OF
THE CWA. EXPECT MORE ISOLATED CONVECTION NORTH OF THE BOUNDARY...AND
HAVE KEPT CHANCE POPS SLIGHTLY LOWER. AMPLE CLOUD COVER THIS MORNING
HAS SINCE SCATTERED OUT...ALLOWING INSTABILITY TO RISE ACROSS MUCH
OF THE AREA. THUNDERSTORM ACTIVITY THROUGH THE SHORT TERM WILL BE
TIED CLOSELY TO LEVEL OF DIURNAL HEATING ALLOWED DUE TO CLOUD COVER.
WITH DEW POINTS INTO THE 70S ACROSS MUCH OF THE AREA...AND PW VALUES
NEAR 2.0 INCHES OR HIGHER...EXPECT PERIODS OF HEAVY RAIN IN THE
CONVECTION.
AFTER A SLIGHT DECREASE IN POPS OVERNIGHT...CONTINUE WITH GOOD
CHANCE TO LIKELY POPS ACROSS THE AREA TUESDAY AS OVERALL DIRTY
PATTERN PERSISTS. DEEP TROPICAL MOISTURE PLUME WILL REMAIN ACROSS
THE STATE...AND SCATTERED TO NUMEROUS CONVECTION IS EXPECTED AGAIN
LATE MORNING THROUGH THE EVENING HOURS. EXPECT CONVECTION TO FOCUS
ALONG THE AMPLE OUTFLOW BOUNDARIES AND THE WARM FRONT...PERSISTING
ACROSS THE STATE FROM TODAY.
FLASH FLOOD WATCH DOES GO THROUGH 8 PM TONIGHT. AT THIS TIME...SHORT
TERM PRECIPITATION TOTALS /OVERNIGHT AND THROUGH TUESDAY/ ARE
EXPECTED TO BE WIDESPREAD UP TO 1.0 INCHES ACROSS THE FAR
SOUTHEASTERN CWA. WITH FLASH FLOOD GUIDANCE VALUES IN THAT AREA IN
THE 2-2.5 INCHES IN 1 HOUR RANGE...WILL HOLD OFF ISSUING OR
EXTENDING THE FLASH FLOOD WATCH AT THIS TIME. THAT BEING
SAID...FLASH FLOOD POTENTIAL IS TIED TO PRECIPITATION TOTALS
OBSERVED TODAY...AND WILL ALLOW EVENING AND OVERNIGHT SHIFT TO
DETERMINE WHETHER A NEW WATCH IS NECESSARY. LOCALLY HIGHER AMOUNTS
CAN BE EXPECTED...ESPECIALLY WITH TRAINING STORMS.
31
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
BUMPED POPS UP SOME INTO THURSDAY WITH ALL THE MOISTURE AND
INCREASED AFTERNOON INSTABILITY. OTHERWISE NO MAJOR CHANGES.
BDL
PREVIOUS DISCUSSION...
THE WET PATTERN CONTINUES INTO THE EXTENDED. THE SLOW MOVING FRONTAL
BOUNDARY IS NOW OVER CENTRAL GA AND SHOULD CONTINUE MOVING SLOWLY
NORTHWARD THROUGH TUE/WED. THIS FRONT WILL WEAKEN SOME BUT IT WILL
STILL ACT AS A GUIDE FOR GULF MOISTURE TO MOVE NORTHWARD ACROSS THE
REGION THROUGH THE END OF THE WEEK. THE WEDGE LOOKS TO FINALLY BREAK
DOWN WHICH WILL ALLOW FOR A MORE DIURNALLY DRIVEN CONVECTIVE WEATHER
PATTERN BEGINNING TUE AND CONTINUING THROUGH DAY 7. BEST TIMING FOR
THE HEAVIEST RAIN STILL APPEARS TO BE IN THE SHORT TERM BUT DEEP
TROPICAL MOISTURE REMAINS OVER THE REGION THROUGH WED/THU WITH
PRECIPITABLE WATERS IN THE 1.5 TO 2.0 INCH RANGE THROUGH THU.
PRECIPITABLE WATERS GET BELOW 1.3 INCHES BY FRIDAY MORNING AS THE
DEEPER MOISTURE MOVES NORTH AND EAST OF THE STATE. TEMPS WILL BEGIN
TO REBOUND TUE AND BE BACK TO NEAR SEASONAL NORMS BY THU/FRI.
01
&&
.AVIATION...
00Z UPDATE...
ISOLATED SHOWERS CONTINUE OVER SOME NORTHERN LOCATIONS...IN THE
VICINITY OF RYY AND FTY...BUT EXPECTED TO DISSIPATE IN THE NEXT HOUR
OR TWO. THEN GENERALLY VFR CONDS UNTIL 02Z AND LOWERING TO LIFR CIGS
003OVC-005OVC AT 08Z-14Z. VSBYS LOWERING TO 3SM-5SM 08Z-14Z. ALL THE
MOISTURE AROUND THE AREA...DEWPOINTS IN THE 70S...SHOULD GREATLY
ASSIST THE DEVELOPMENT OF THE LIFR CONDS...AND IMPROVING CONDS AFTER
14Z AS THE HEATING GETS STARTED.
//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON TIMING OF THE LIFR CONDS DEVELOPMENT. HIGH
CONFIDENCE ON ALL OTHER ELEMENTS.
37
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 69 83 69 83 / 40 60 60 70
ATLANTA 70 83 70 83 / 40 60 60 70
BLAIRSVILLE 65 80 67 80 / 40 60 60 70
CARTERSVILLE 69 84 70 84 / 50 60 60 70
COLUMBUS 72 86 72 86 / 40 60 60 60
GAINESVILLE 69 82 69 82 / 50 60 60 70
MACON 71 86 70 86 / 50 60 60 50
ROME 69 85 70 85 / 50 50 50 70
PEACHTREE CITY 69 83 70 83 / 40 60 60 70
VIDALIA 72 89 72 89 / 50 60 50 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALKER...WALTON...
WARREN...WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX...
WILKES...WILKINSON.
&&
SHORT TERM...31
LONG TERM....BDL
AVIATION...37
Hazardous weather outlook, Aug 19, 4:29 AM EST, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 AM EDT MON AUG 19 2013
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-200930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
529 AM EDT MON AUG 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
WEATHER HAZARDS EXPECTED...
LOCALLY HEAVY RAIN IS EXPECTED WHICH MAY CAUSE SOME FLASH FLOODING.
ISOLATED TO SCATTERED THUNDERSTORMS COULD PRODUCE OCCASIONAL
LIGHTNING AND WIND GUSTS TO 40 MPH ACROSS PORTIONS OF NORTH AND
CENTRAL GEORGIA. ISOLATED STRONG STORMS CAN BE EXPECTED ALONG AND
SOUTH OF A CARROLLTON TO MACON LINE BUT NOT EXPECTING ANY SEVERE
STORMS THROUGH TONIGHT.
DISCUSSION...
A WEDGE OF HIGH PRESSURE IS WEAKENING ACROSS NORTH GEORGIA THIS
MORNING WITH A WARM FRONT MOVING NORTH ACROSS CENTRAL GEORGIA.
THIS FRONT IS EXPECTED TO CONTINUE MOVING NORTH THROUGH TONIGHT.
TROPICAL MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE ISOLATED
TO SCATTERED THUNDERSTORMS OVER NORTH AND CENTRAL GEORGIA. THE
MAIN CONCERN REMAINS FLOODING ACROSS MOST OF THE AREA...SEE THE
FLASH FLOOD WATCH /FFAFFC/ FOR MORE DETAILS...HOWEVER MODERATE
INSTABILITY AND SHEAR ACROSS PORTIONS OF WEST AND CENTRAL GEORGIA
WILL PROVIDE A CHANCE FOR ISOLATED STRONG STORMS THIS AFTERNOON
AND EARLY EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
WEATHER HAZARDS EXPECTED...
HEAVY RAIN WITH LOCALIZED FLOODING AND RIVER FLOODING IS POSSIBLE.
OCCASIONAL LIGHTNING AND GUSTY WINDS WITH THE STRONGER STORMS ARE
POSSIBLE MAINLY ACROSS CENTRAL GEORGIA CLOSE TO THE NEARLY
STATIONARY FRONTAL BOUNDARY DURING THE AFTERNOON PERIODS THROUGH
THE END OF THE WEEK.
DISCUSSION...
A STATIONARY FRONT AND DEVELOPING UPPER LEVEL TROUGH WILL BECOME
THE FOCUS FOR A WET PERIOD AS DEEP TROPICAL MOISTURE MOVES OVER
THE AREA THROUGH THE END OF THE WEEK. CONDITIONS WILL CONTINUE TO
BE MONITORED CLOSELY FOR POTENTIAL FLOODING THROUGH THURSDAY. A
MORE DIURNALLY DRIVEN THUNDERSTORM PATTERN MAY RETURN BY THE END
OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 19, 5:18 PM EST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EDT MON AUG 19 2013
GAZ082-083-095-192300-
618 PM EDT MON AUG 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TWIGGS...BIBB AND
HOUSTON COUNTIES UNTIL 700 PM EDT...
AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ELBERTA...MOVING NORTHWEST AT 10 MPH.
DOPPLER RADAR HAS INDICATED THAT 1.5 TO 1.75 INCHES OF RAIN HAS
FALLEN OVER THE AREA.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TWIGGS...BIBB AND HOUSTON COUNTIES...INCLUDING AREAS AROUND
ELBERTA...ROBINS AIR FORCE BASE...WARNER ROBINS...RIPLEY...
FITZPATRICK...BULLARD...MARION...HUBER...CENTERVILLE...MIDDLE GEORGIA
REGIONAL AIRPORT...DRY BRANCH...FRANKLINTON...RUTLAND AND SKIPPERTON.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3262 8372 3265 8372 3265 8371 3269 8370
3270 8374 3273 8379 3285 8344 3267 8338
3254 8364
TIME...MOT...LOC 2217Z 147DEG 9KT 3267 8361Special weather statement, Aug 19, 5:23 PM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
623 PM EDT MON AUG 19 2013
GAZ113-192300-
623 PM EDT MON AUG 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TOOMBS COUNTY UNTIL
700 PM EDT...
AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JOHNSON CORNER...MOVING NORTH AT 5 MPH.
RADAR HAS INDICATED ANYWHERE FROM 1.5 TO 1.75 INCHES OF RAIN HAS
FALLEN OVER THE WARNED AREA. UP TO AN ADDITIONAL INCH IS POSSIBLE
FROM THESE THUNDERSTORMS.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TOOMBS COUNTY...INCLUDING AREAS AROUND TOOMBS CENTRAL...ENGLISH
EDDY...CEDAR CROSSING...ROCK SPRINGS...JOHNSON CORNER...NEW BRANCH...
SOUTH THOMPSON...PONDEROSA...OHOOPEE...SANTA CLAUS AND CENTER.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3193 8228 3193 8237 3194 8238 3195 8239
3195 8240 3196 8243 3220 8239 3218 8218
3191 8222 3191 8225
TIME...MOT...LOC 2221Z 182DEG 6KT 3206 8229Special weather statement, Aug 19, 7:05 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
805 PM EDT MON AUG 19 2013
GAZ069-079>081-200045-
805 PM EDT MON AUG 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TALBOT...UPSON...
TAYLOR AND CRAWFORD COUNTIES UNTIL 845 PM EDT...
AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FROM HANNAHS MILL TO
THOMASTON...CARSONVILLE AND BUTLER...MOVING SOUTH AT 5 MPH.
RUNOFF FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS AND STREETS ACROSS TALBOT...
UPSON...TAYLOR AND CRAWFORD COUNTIES...INCLUDING AREAS AROUND
POTTERVILLE...FICKLING MILL...REYNOLDS...BUTLER...REDBONE
CROSSROADS...HANNAHS MILL...ATWATER...CREST...THE ROCK...
THOMASTON...SALEM...CARSONVILLE...SUNNYSIDE...ROWLAND AND WESLEY
CHURCH. ADDITIONALLY...COUNTRY ROADS...FORESTLANDS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3285 8447 3286 8449 3287 8447 3288 8451
3297 8453 3297 8450 3299 8448 3299 8413
3285 8412 3285 8411 3280 8410 3252 8407
3251 8411 3245 8416 3243 8438
TIME...MOT...LOC 0003Z 005DEG 4KT 3293 8434 3276 8430
3250 8423Special weather statement, Aug 19, 7:37 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
837 PM EDT MON AUG 19 2013
GAZ030-041-200115-
837 PM EDT MON AUG 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK AND HARALSON
COUNTIES UNTIL 915 PM EDT...
AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS AND A FEW THUNDERSTORMS FROM AROUND EUBANK LAKE TO
TALLAPOOSA...MOVING EAST AT 5 MPH.
RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES CAN BE EXPECTED ACROSS
SOUTHERN POLK AND NORTHERN HARALSON COUNTIES...INCLUDING AREAS
AROUND TALLAPOOSA...FELTON...BUCHANAN...EUBANK LAKE AND DRAKETOWN.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS. RAPIDLY RISING
WATER ON SMALL CREEKS AND STREAMS IS ALSO LIKELY.
&&
LAT...LON 3394 8532 3395 8505 3391 8505 3390 8503
3381 8504 3379 8507 3371 8527 3376 8534
TIME...MOT...LOC 0035Z 265DEG 5KT 3388 8513 3381 8520
3377 8527Special weather statement, Aug 19, 7:49 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 PM EDT MON AUG 19 2013
GAZ069-200130-
849 PM EDT MON AUG 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UPSON COUNTY UNTIL
930 PM EDT...
AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FROM AROUND HANNAHS
MILL THROUGH THOMASTON TO SOUTH OF THOMASTON. THESE STORMS WERE
NEARLY STATIONARY.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS AND STREETS ACROSS UPSON
COUNTY...INCLUDING AREAS AROUND REDBONE CROSSROADS...THE
ROCK...ROWLAND...HANNAHS MILL...ATWATER...CREST...SUNNYSIDE AND
THOMASTON. ADDITIONALLY...COUNTRY ROADS...FORESTLANDS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3298 8446 3297 8415 3276 8422 3272 8421
3274 8424 3273 8425 3276 8430 3276 8433
3279 8435 3277 8436 3278 8438 3284 8442
3283 8445 3290 8448
TIME...MOT...LOC 0047Z 139DEG 0KT 3294 8429 3283 8433
3277 8432Special weather statement, Aug 19, 8:12 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
912 PM EDT MON AUG 19 2013
GAZ108-109-200200-
912 PM EDT MON AUG 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILCOX AND DODGE
COUNTIES UNTIL 1000 PM EDT...
AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SHOWERS
AND THUNDERSTORMS WITH HEAVY RAIN FROM FIVE POINTS TO ABBEVILLE...
MOVING WEST AT 10 MPH. THESE STORMS ARE OVER AND AREA THAT RECEIVED
HEAVY RAIN EARLIER THIS AFTERNOON.
RUNOFF FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND STREETS ACROSS WILCOX AND DODGE
COUNTIES...INCLUDING AREAS AROUND GODWINSVILLE...RHINE...EASTMAN...
ABBEVILLE...FIVE POINTS...UNION AND CEDAR CREEK. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS
ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3193 8345 3213 8342 3213 8337 3211 8335
3213 8331 3215 8333 3218 8330 3222 8334
3224 8332 3225 8305 3207 8301 3198 8311
TIME...MOT...LOC 0110Z 069DEG 9KT 3211 8320 3207 8327
3203 8335Flash Flood, Upson
- When
- August 19, 9:00 PM EST to August 20, 12:00 AM EST
- Where
- Upson County, 0.45 mi SW of Paynes Mill to 0.35 mi SSW of Lincoln Park
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.875, -84.335
The Upson County emergency manager reported a stream that flows into Bell Creek overflowed its banks and flooded a portion of MLK Jr Drive and Walton Street in the Lincoln Park neighborhood south of Thomaston.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Georgia, August 19 to 20, 2013$107,000 · 3 events
- Flash Flood and Heavy Rain in Georgia, August 19 to 20, 20132 injured · $50,000 · 2 events
- Wildfire in Idaho, August 19 to 27, 2013$100,000 · 1 event
- Dense Fog in Kentucky, August 19, 20132 injured · 17 events
- Dense Fog in Illinois, August 19, 201315 events
- Flood in Georgia, August 19, 2013$14,000 · 1 event
- Dense Fog in Missouri, August 19, 20135 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 19, 20134 events
- Flash Flooding in New Mexico, August 19, 20132 events
- Marine Thunderstorm Wind in Gulf of Mexico, August 19, 20131 event
- Wildfire in Washington, August 19 to 29, 20131 event
- Wildfire in California, August 19 to 26, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470604.